MAUDE Adverse Event Report: ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,RT,SS; BONE FIXATION PLATE

ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,RT,SS; BONE FIXATION PLATE
Model Number CLAV FRAC PLT,CENTRAL THIRD,RT,SS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a clavicle fracture surgery the plate broke in the middle during fastening.The broken parts were retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.-one unpackaged ar-2652cr was received for investigation.-upon visual inspection, the plate was broken off at one of the two oblong holes located in the middle of the plate.The plate was bent, nicks were observed around the edges, and scratches on it.-dimensional inspection was conducted in accordance with drawing (b)(4), and all measured values were found to be within specified tolerances.(refer to dimension results for details.) -functional testing was not performed due to the damage to the device.Per surgical technique, clavicle plate and screw system plate selection select the appropriate clavicle plate to match the patient¿s anatomy.Aluminum clavicle plate sizing templates may be used to help determine the appropriate implant.The plates are precontoured to reduce the need to bend.If contouring the plate is necessary, use the appropriate plate benders.Do not bend the plate near the locking holes as this may distort the threads and inhibit proper screw insertion.Repeated bending of the plate at the same location or by creating excessive acute angles may potentially lead to plate fatigue, failure, and/or breakage in situ.Dfu-0192-eo-e.Warnings 7.Preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the device, are important considerations in the successful utilization of this device.The appropriate arthrex delivery system is required for proper implantation of the device.The most likely cause for the reported failure can be attributed to user error of the device due to improper surgical technique and applying excessive mechanical during insertion.-refer to investigation photos.-complaint allegation is confirmed.

Brand Name
CLAV FRAC PLT,CENTRAL THIRD,RT,SS
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22750446
Report Number1220246-2025-03362
Device Sequence Number8598872
Product Code HRS
UDI-Device Identifier00888867027435
UDI-Public(01)00888867027435(11)230621(10)15092096
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCLAV FRAC PLT,CENTRAL THIRD,RT,SS
Device Catalogue NumberAR-2652CR
Device Lot Number15092096
Was Device Available for Evaluation? Device Returned to Manufacturer
Distributor Facility Aware Date07/22/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown